Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 200, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Nov 6, 2005, 2:42 AM EST for 6 counties in Indiana. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2005, 2:42 AM EST (07:42 UTC)
- Expired
- Nov 6, 2005, 3:45 AM EST
- In force
- 63 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Delaware County, IN, Hancock County, IN, Henry County, IN, Madison County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 2:59 AM EST | TSTM WND GST 61 | 2 N Anderson, IN | |
| Nov 6, 3:16 AM EST | TSTM WND GST 60 | Chesterfield, IN | |
| Nov 6, 3:30 AM EST | TSTM WND DMG | 3 E Muncie, IN | LIMBS DOWN ALONG 400E |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 2:00 AM EST | Severe Thunderstorm Watch | SPC | 85 min |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 060743 SVRIND INC035-059-065-095-139-145-060845- /O.NEW.KIND.SV.W.0200.051106T0742Z-051106T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 242 AM EST SUN NOV 6 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN CENTRAL INDIANA MADISON COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF ANDERSON NORTHERN RUSH COUNTY IN CENTRAL INDIANA NORTHEASTERN SHELBY COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF SHELBYVILLE DELAWARE COUNTY IN EAST CENTRAL INDIANA THIS INCLUDES THE CITY OF MUNCIE HENRY COUNTY IN EAST CENTRAL INDIANA * UNTIL 345 AM EST * AT 240 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELWOOD TO 27 MILES WEST OF FAIRLAND... OR ALONG A LINE EXTENDING FROM 16 MILES NORTH OF ANDERSON TO 23 MILES SOUTHWEST OF INDIANAPOLIS...AND MOVING EAST AT 70 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... RIVER FOREST AROUND 250 AM EST WOODLAWN HEIGHTS AROUND 255 AM EST GREENFIELD AROUND 300 AM EST YORKTOWN AROUND 305 AM EST NUMEROUS REPORTS OF DAMAGING WINDS AND HAIL NEAR DIME SIZE HAVE BEEN REPORTED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4040 8587 3949 8587 3958 8534 4039 8524 $$ KOCH
2 follow-up statements
000 WWUS53 KIND 060813 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 311 AM EST SUN NOV 6 2005 INC035-059-065-095-139-145-060845- /O.CON.KIND.SV.W.0200.000000T0000Z-051106T0845Z/ DELAWARE-HANCOCK-HENRY-MADISON-RUSH-SHELBY- 311 AM EST SUN NOV 6 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EST FOR NORTHEASTERN SHELBY...NORTHERN RUSH...HANCOCK...HENRY...DELAWARE AND MADISON COUNTIES... AT 308 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE FROM 10 MILES NORTHEAST OF MUNCIE TO 10 MILES NORTHWEST OF RICHMOND...MOVING EAST AT 60 MPH. THESE STORMS PRODUCED WINDS OF 61 MPH IN ANDERSON AT 157 AM EST. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST SUNDAY MORNING FOR WESTERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 4040 8587 3949 8587 3958 8534 4039 8524 $$ JK
000 WWUS53 KIND 060834 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 333 AM EST SUN NOV 6 2005 INC095-060843- /O.CAN.KIND.SV.W.0200.000000T0000Z-051106T0845Z/ MADISON- 333 AM EST SUN NOV 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST SUNDAY MORNING FOR WESTERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 3971 8581 3949 8587 3958 8534 4031 8531 $$ INC035-059-065-139-145-060845- /O.CON.KIND.SV.W.0200.000000T0000Z-051106T0845Z/ DELAWARE-HANCOCK-HENRY-RUSH-SHELBY- 333 AM EST SUN NOV 6 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EST FOR NORTHEASTERN SHELBY...NORTHERN RUSH...EASTERN HANCOCK...HENRY AND SOUTH CENTRAL DELAWARE COUNTIES... AT 330 AM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES EAST OF MUNCIE TO 11 MILES EAST OF NEW CASTLE. THE LINE WAS MOVING EAST AT 50 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EST SUNDAY MORNING FOR WESTERN INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR SOUTHERN INDIANA. LAT...LON 3971 8581 3949 8587 3958 8534 4031 8531 $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 12:20 PM EST, 14 hours 22 minutes earlier.
Area forecast discussion, Nov 5, 12:20 PM EST, 14 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1220 PM EST SAT NOV 5 2005 .DISCUSSION...FCST FOCUS REMAINS ON POTENTIAL FOR WIDESPREAD SEVERE WEATHER EVENT TONIGHT. ALL MODELS IN GENERAL AGREEMENT ON HANDLING OF APPROACHING SYSTEM THROUGH SUNDAY. NO SIG ERRORS NOTED AND WILL USE A BLEND BEYOND 12 HRS FOR TEMPS. MAJOR STORM SYSTEM NOW DEVELOPING ACROSS THE CENTRAL U.S. MAIN UPPER WAVE IS MOVING INTO THE FRONT RANGE OF THE ROCKIES. THIS IS INDUCING PRESSURE FALLS WITH SFC LOW NOW LOCATED ACROSS SE KS. PRESSURE RISES ACROSS KS SHOULD FORCE THIS LOW NE INTO CENTRAL MO BY LATER THIS AFTERNOON. MID-UPPER LEVEL FORCING/DIVERGENCE ALREADY INCREASING ACROSS THE REGION. ELEVATED STORMS HAVE DEVELOPED WITHIN REGION OF DEEP ASCENT ACROSS IL BUT DESPITE STRONG EFFECTIVE SHEAR THEY HAVE BEEN UNABLE TO REMAIN ORGANIZED. EXPECT MAIN EVENT TO OCCUR AFTER DARK AS MID-UPPER JET STREAK DEVELOPS ON FRONT SIDE OF THE UPPER TROUGH. STRENGTH OF WIND FIELDS WHICH INCLUDES 50-60KTS AT 850MB AHEAD OF THE COLD FRONT ALONG WITH DEEP LAYER/EFFECTIVE SHEAR IN EXCESS OF 40KTS POINTS TOWARD THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AND PERHAPS HAIL. BEST GUESS ON TIMING IS 9 PM TO 4 AM...HOWEVER ONCE A LINE FORMS EXPECT THE FORWARD SPEED 45 TO 55 KTS TO MAKE ANY MODEL FCST MUCH TOO SLOW. THAT SAID, EXPECT LINE OF MOVE OUT OF THE CWA BY 12Z WITH WINDY CONDS THEREAFTER AS INTENSE ISALLOBARIC/PRESSURE RISES HIT THE AREA THROUGH MID MORNING. ANOTHER STRONG SYSTEM IS STILL FORECAST TO IMPACT THE AREA BY TUES-WEDS. EXPECT GULF MOISTURE THAT IS BROUGHT NORTHWARD TODAY/TONIGHT WILL RETURN MORE QUICKLY WITH SECOND SYSTEM SO PRECIP CHCS BY TUES LOOKS GOOD. FAVOR THE GFS SOLUTION FOR MID-LATE WEEK BUT PERHAPS NOT AS COLD/AMPLIFIED OF A SOLUTION. IN A NUTSHELL, ONE MAJOR WEATHER EVENT TONIGHT AND ANOTHER SYSTEM BY MID WEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CO
Hazardous weather outlook, Nov 5, 3:20 PM EST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 PM EST SAT NOV 5 2005 INZ021-028>031-035>049-051>057-060>065-067>072-061030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 320 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS EVENING AND TONIGHT. WEATHER HAZARDS EXPECTED: CLOUD TO GROUND LIGHTNING DAMAGING WINDS LARGE HAIL ISOLATED TORNADOES AREAS AFFECTED AND TIMING: ALL OF CENTRAL INDIANA MAINLY AFTER MIDNIGHT. DISCUSSION: SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING, MAINLY NORTH OF INTERSTATE 70. HOWEVER THE THREAT FOR SEVERE WEATHER WILL REMAIN LOW WITH THIS ACTIVITY. A LINE OF SEVERE THUNDERSTORMS WILL DEVELOP ACROSS ILLINOIS AFTER 9 PM. THIS LINE OF STORMS WILL MOVE EAST AT 50 MPH ACROSS CENTRAL INDIANA AFTER MIDNIGHT. THIS LINE WILL PRODUCE DAMAGING STRAIGHT LINE WINDS. ALTHOUGH THE MAIN THREAT WILL BE WIDESPREAD DAMAGING STRAIGHT LINE WINDS...THE INTENSITY OF THE WINDS BOTH NEAR THE SURFACE AND THROUGH THE ATMOSPHERE DOES INDICATE THE POTENTIAL FOR AN ISOLATED TORNADO. AGAIN...THIS IS A VERY STRONG STORM SYSTEM THAT WILL BRING WIDESPREAD DAMAGING WINDS TO CENTRAL INDIANA LATE TONIGHT. WE URGE RESIDENTS OF CENTRAL INDIANA TO STAY ABREAST OF THE CHANGING WEATHER SITUATION THIS EVENING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AFTER THE COLD FRONT PASSES...WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH SUNDAY MORNING WITH GUSTS TO BETWEEN 35 AND 40 MPH POSSIBLE. WINDS WILL DIMINISH AFTER NOON ON SUNDAY. ANOTHER COLD FRONT CROSSING THE AREA ON WEDNESDAY WILL BRING A CHANCE OF THUNDERSTORMS. AT THIS POINT...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED AFTER MIDNIGHT TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON/CO
In the hours before
Local storm report, Nov 6, 1:48 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
148 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG COVINGTON 40.14N 87.39W
11/06/2005 FOUNTAIN IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0135 AM TSTM WND GST 11 SW LAFAYETTE 40.30N 87.02W
11/06/2005 59 MPH TIPPECANOE IN AMATEUR RADIO
0135 AM TSTM WND GST NORTH TERRE HAUTE 39.54N 87.36W
11/06/2005 60 MPH VIGO IN AMATEUR RADIO
&&Local storm report, Nov 6, 2:18 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
218 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM TSTM WND GST LEBANON 40.05N 86.47W
11/06/2005 61 MPH BOONE IN AMATEUR RADIO
&&Local storm report, Nov 6, 2:32 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
232 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM BLIZZARD TERRE HAUTE 39.47N 87.38W
11/06/2005 VIGO IN AMATEUR RADIO
POWER LINES DOWN AT 35TH AND HAYTHORN
&&
OGRENLocal storm report, Nov 6, 2:36 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
236 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG TERRE HAUTE 39.47N 87.38W
11/06/2005 VIGO IN AMATEUR RADIO
POWER LINES DOWN AT 35TH AND HAYTHORN
0155 AM TSTM WND DMG FRANKFORT 40.28N 86.51W
11/06/2005 CLINTON IN AMATEUR RADIO
LARGE TREE LIMBS AND POWER LINES REPORTED DOWN COUNTY
WIDE IN CLINTON COUNTY
&&
OGRENThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:13 AM EST | Severe Thunderstorm Warning | IND | Fountain, Warren | 42 min |
| Nov 6, 1:18 AM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 42 min |
| Nov 6, 1:39 AM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 36 min |
| Nov 6, 1:45 AM EST | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 40 min |
| Nov 6, 1:54 AM EST | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Morgan, Parke, Putnam | 66 min |
| Nov 6, 1:57 AM EST | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Monroe, Morgan and 2 more | 63 min |
| Nov 6, 2:22 AM EST | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Tipton | 44 min |
| Nov 6, 2:26 AM EST | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Johnson, Marion, Morgan and 1 more | 62 min |
| Nov 6, 2:59 AM EST | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Johnson, Knox, Monroe and 2 more | 61 min |
| Nov 6, 3:11 AM EST | Tornado Warning | IND | Daviess, Greene, Knox, Monroe, Owen, Sullivan | 49 min |
| Nov 6, 3:25 AM EST | Wind Advisory | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Hancock and 10 more | 11 hr |
| Nov 6, 3:32 AM EST | Severe Thunderstorm Warning | IND | Henry, Randolph | 43 min |
| Nov 6, 3:43 AM EST | Tornado Warning | IND | Greene, Monroe, Owen | 37 min |
| Nov 6, 4:04 AM EST | Tornado Warning | IND | Brown, Monroe | 26 min |
| Nov 6, 5:21 AM EST | Severe Thunderstorm Warning | IND | Rush | 21 min |
| Nov 6, 5:55 AM EST | Severe Thunderstorm Warning | IND | Randolph | 20 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.